I have a 4 year old Pit (Staffordshire/Boxer mix, I was told) named King. 3 weeks ago he started loosing weight and having a hard time with stairs. He seemed to be having a problem with his hind legs.
His weight loss got worse as he began loosing muscle mass. I took him to the Vet and he ran blood tests. The only problem the Vet saw was a high white blood cell count. He was prescribed antibiotics and a worm pill because we had recently been to the lake.
After a week and a half, he is getting worse. He now cant get into or out of the car and he walks very slow. The Vet suggested he may have a neurological disease and King is now taking Doxycycline and Prednisone.
Any help or insight is greatly appreciated.
I am sorry about your dog. I think that your vet is correct and that it may be an excellent idea to take King to a veterinary neurologist for a definitive answer and potential treatment. Doxycycline and Prednisone are also extremely helpful. The doxycycline is prescribed for many different tick borne diseases which can cause the symptoms you have described and the prednisone is helpful for autoimmune muscle wasting diseases which also fit your description, and many others. While waiting to see a veterinary neurologist, perhaps your vet could perform a small biopsy of one of King's muscles to help rule out diseases specific to the muscles.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.